I have a 3 1/2 month old who had 2 recurrent ear infections. He was placed on Cefdinir first, then amoxicillin. 10days after his first dose he broke up in hives. We took him to the doctor and was told that he was allergic to amoxicillin. We immediately started him on Benadryl every 6hrs and it seemed to have work but as the benadryl wears off his rashes starts to come back. We have been giving him benadryl round the clock x 2 1/2 days now. My question is -- why did it take so long for him to get a reaction from amoxicillin? I thought you typically see a reaction immediately after you take a medication. Also, how long will it take for the amoxicillin to be out of his system and for him to be rash free? I thought it would have only taken 24hrs for his rashes to go away and things would be back to normal. Does having a low grade temperature with the rashes be common because of the inflammatory process or should I be concerned and take him back to the doctor? If the rashes continues, will the doctor put him on a steroid medication? I don't like to see my child taking any medication unless he really needs it especially at this young of an age. Any answers is greatly appreciated.
The quantity of allergen required to elicit an allergic re-action varies from person to person.So it could happen at any time, even 10 days after. It really depends on an individual's predisposition towards it.
The rash will start settling down as soon as Benadryl is started but it may take a week to 10 days for the whole thing to clear up.
Low grade fever could be a part of the allergic attack or also due to his ear infection.
If it persists even after the rash has worn off or it becomes high you need to see adoctor immediately.
From Hollywood stars to your yoga teacher, it seems that everyone swears by a detox diet. But does it actually work? And is it even healthy? Cardiologist and weight loss expert James Beckerman, MD, weighs in
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.